Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 187, NWS Atlanta, GA

June 25, 2010Clarke County, Oconee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2010, 6:01 PM EDT for Clarke County, Oconee County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2010, 6:01 PM EDT (22:01 UTC)
Expired
Jun 25, 2010, 6:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clarke County, GA, Oconee County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:18 PM EDTTSTM WND DMGAthens, GA1 TREE AND 1 POWER LINE DOWN
Jun 25, 6:25 PM EDTTSTM WND DMGWatkinsville, GA1 TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS52 KFFC 252201
SVRFFC
GAC059-219-252230-
/O.NEW.KFFC.SV.W.0187.100625T2201Z-100625T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARKE COUNTY IN NORTHEAST GEORGIA
  NORTHERN OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 630 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR WATKINSVILLE...MOVING EAST AT 5
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATHENS...WINTERVILLE AND WHITEHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3397 8327 3394 8328 3388 8327 3382 8330
      3380 8330 3389 8353 3398 8347
TIME...MOT...LOC 2201Z 281DEG 3KT 3391 8341

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:33 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 25, 3:33 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT FRI JUN 25 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
LATEST SURFACE ANALYSIS (18Z) PLACES FRONTAL BOUNDARY INTO EXTREME
NORTH GEORGIA...AND CURRENTLY SEEING CLUTTERS OF SHOWERS AND
THUNDERSTORMS DEVELOP IN WARM MOIST AIR SOUTH OF IT. MODELS
CONTINUE TO SHOW REMNANTS OF WEAK BOUNDARY MEANDERING ACROSS
NORTHCENTRAL GEORGIA INTO SUNDAY AND WILL CONTINUE PREVIOUS
FORECAST TREND WITH CHANCE TO GOOD CHANCE POPS...ESPECIALLY DURING
THE AFTERNOON AND EARLY EVENING. WITH BOUNDARY IN THE AREA AND
MODEL CAPE VALUES 2000(+)...STRONG TO ISOLATED SEVERE STORMS
POSSIBLE. LATEST SPC OUTLOOK PLACES MUCH OF THE COUNTY WARNING
AREA IN SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING...WITH PORTIONS OF EASTCENTRAL GEORGIA IN 5% RISK ON
SATURDAY. WIND DAMAGE APPEAR TO BE THE MAIN THREAT BOTH DAYS.
MODELS CONTINUE TO ADVERTISE WELL ABOVE NORMAL TEMPS DURING THE
PERIOD. STILL NOT LOOKING AT ANY THREAT TO BREAKING RECORD
HIGHS...BUT MAY COME CLOSE TO RECORD "HIGH MINS". MAV/MET BLEND
HAS WORKED WELL LAST FEW DAYS AND PLAN TO STAY CLOSE.

.LONG TERM /MONDAY THROUGH FRIDAY/...
EXTENDED PROGS MAINTAIN A SECOND BOUNDARY DRIFTING SOUTHEAST FROM
THE TN VLY REGION MONDAY...AND MOVING INTO NORTH GEORGIA ON
TUESDAY. GFS SHOW THIS BOUNDARY PUSHING SOUTH OF THE COUNTY
WARNING AREA BY LATE WEDNESDAY. ECMWF A TAD SLOWER HOLDS FRONT
SOMEWHERE NEAR OUR SOUTHERN BORDER INTO THURSDAY...BEFORE SETTLING
NEAR THE GA/FL BORDER FOR THE REST OF THE PERIOD. MODELS CONTINUE
TO HAVE VARYING SOLUTIONS ON GULF LOW FORMATION NEXT WEEK. NAM
CONTINUE TO BE MOST AGGRESSIVE WITH SYSTEM DEVELOPING AND DRIFTING
TOWARD THE TX COAST. ECMWF AND GFS WEAKER AND MUCH FARTHER SOUTH.
NO CHANGES TO CURRENT FORECAST WITH MUCH DEPENDING ON MOVEMENT OF
FRONT AND POSSIBLE GULF LOW DEVELOPMENT. NONETHELESS...IF FRONT
DOES PUSH THROUGH...MODELS INDICATING SLIGHTLY COOLER TEMPS NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  98  71  96  72 /  30  30  30  30  30
ATLANTA         75  94  75  92  74 /  30  30  30  30  30
BLAIRSVILLE     69  90  68  88  70 /  30  20  20  40  30
CARTERSVILLE    70  95  70  94  70 /  30  30  30  40  30
COLUMBUS        76  96  75  94  74 /  30  30  30  30  20
GAINESVILLE     73  95  73  94  73 /  30  30  30  40  30
MACON           73  96  73  95  73 /  30  30  30  30  20
ROME            71  98  72  96  72 /  30  20  20  40  30
PEACHTREE CITY  71  94  71  92  70 /  30  30  30  30  20
VIDALIA         76  97  75  95  75 /  30  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT FRI JUN 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT INTO
CENTRAL GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS AND CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
DEEPER MOISTURE ASSOCIATED WITH THE SURFACE FRONT WILL PROVIDE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
MOST UNSTABLE CAPES WILL RANGE FROM 3000 TO 4000 THIS AFTERNOON
WITH SURFACE BASED CAPES INCREASING TO 2500 TO 3000. THIS WILL BE
SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO REACH SEVERE LEVELS
WITH THE MAIN THREAT BEING DAMAGING WINDS. THE BEST TIME FOR
THUNDERSTORM DEVELOPMENT WILL BE 2 PM TO MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 25, 5:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT FRI JUN 25 2010

GAZ002-011-252200-
528 PM EDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHATTOOGA
AND WALKER COUNTIES UNTIL 600 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRION...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA AND WALKER COUNTIES...INCLUDING
AREAS AROUND CLOUDLAND...CENTER POST...MENLO...TRION...SUBLIGNA...
SUMMERVILLE...BERRYTON...TIDINGS...JAMES H. FLOYD STATE PARK AND
LYERLY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT FRI JUN 25 2010

GAZ066-078-252200-
530 PM EDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS AND
TROUP COUNTIES UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES CROSSROADS...MOVING EAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARRIS AND TROUP COUNTIES...INCLUDING AREAS
AROUND WEST POINT...JONES CROSSROADS AND WHITESVILLE-PINE LAKE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:48 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT FRI JUN 25 2010

GAZ047-252215-
548 PM EDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALTON
COUNTY UNTIL 615 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BETWEEN...MOVING SOUTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WALTON COUNTY...INCLUDING AREAS AROUND
WINDSOR...YOUTH...NICHOLASVILLE...LOGANVILLE...CAMPTON...BOLD
SPRINGS...BETWEEN...MOUNT VERNON...HERNDONVILLE...WALNUT GROVE...
SOCIAL CIRCLE...PANNELL...MONROE...JERSEY AND GOOD HOPE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:49 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT FRI JUN 25 2010

GAZ049-252215-
549 PM EDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MORGAN
COUNTY UNTIL 615 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUTLEDGE...MOVING SOUTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MORGAN COUNTY...INCLUDING AREAS AROUND HARD
LABOR CREEK STATE PARK...RUTLEDGE...REESE...GODFREY AND MADISON.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:55 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT FRI JUN 25 2010

GAZ066>069-078-079-252230-
555 PM EDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HARRIS...
TALBOT...UPSON...PIKE...TROUP AND MERIWETHER COUNTIES UNTIL 630 PM
EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES CROSSROADS...MOVING EAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARRIS...TALBOT...UPSON...PIKE...TROUP AND
MERIWETHER COUNTIES...INCLUDING AREAS AROUND WHITESVILLE-PINE LAKE...
MOUNTAIN HILL...CANNONVILLE...SMITHS CROSSROAD...BAUGHS CROSSROADS...
JONES CROSSROADS...LONG CANE...LAGRANGE...HAMILTON...BIG SPRINGS...
PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...STOVALL...
MOUNTVILLE AND PINE MOUNTAIN-CALLAWAY GARDENS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:57 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT FRI JUN 25 2010

GAZ036-037-252230-
557 PM EDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OCONEE AND
CLARKE COUNTIES UNTIL 630 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STATE BOTANICAL GARDEN OF GEORGIA...MOVING
EAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS OCONEE AND CLARKE COUNTIES...INCLUDING AREAS
AROUND BEECHWOOD HILLS...WESTGATE PARK...OCONEE HEIGHTS...
EASTVILLE...BISHOP...ATHENS...WATKINSVILLE...STATE BOTANICAL GARDEN
OF GEORGIA...WHITEHALL AND BARNETT SHOALS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:49 PM EDTSevere Thunderstorm WarningFFCJohnson, Montgomery, Treutlen26 min
Jun 25, 3:05 PM EDTSevere Thunderstorm WarningFFCToombs25 min
Jun 25, 5:22 PM EDTSevere Thunderstorm WarningFFCWhitfield53 min
Jun 25, 5:45 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield30 min
Jun 25, 6:05 PM EDTSevere Thunderstorm WarningFFCHenry40 min
Jun 25, 6:14 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Walton46 min
Jun 25, 6:44 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Talbot, Upson31 min
Jun 25, 7:00 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Putnam30 min
Jun 25, 7:26 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.